Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 26, NWS Tallahassee, FL

February 12, 200913 counties in Florida; 26 counties in Georgia

NWS Tallahassee, FL issued this red flag warning at Feb 12, 2009, 2:24 PM CST for 13 counties in Florida; 26 counties in Georgia. It took effect at Feb 13, 2009, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2009, 2:24 PM CST (20:24 UTC)
In effect from
Feb 13, 2009, 11:00 AM CST
Expired
Feb 13, 2009, 5:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL
All 39 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 122024
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EST THU FEB 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE
TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ FRIDAY AFTERNOON FOR THE FLORIDA BIG BEND DUE TO
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...ALTHOUGH RELATIVE HUMIDITIES AND RAIN CHANCES WILL
BE ON THE RISE THROUGH THE DAY FRIDAY...RED FLAG CONDITIONS ARE
EXPECTED ACROSS THE BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY. DISPERSIONS WILL REMAIN BELOW CRITICAL LEVELS DURING
THIS TIME. RED FLAG CONDITIONS ARE NOT EXPECTED OVER THE WEEKEND
AS A FRONTAL BOUNDARY APPROACHES AND MOVES OVER THE AREA. THE
NEXT BEST CHANCE FOR FIRE WEATHER WILL BE ON MONDAY IN THE WAKE OF
THE FRONT.

FLZ016>019-027-130000-
/O.NEW.KTAE.FW.W.0026.090213T1800Z-090213T2300Z/
/O.CON.KTAE.FW.W.0025.000000T0000Z-090212T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-
324 PM EST THU FEB 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ028-029-130000-
/O.NEW.KTAE.FW.W.0026.090213T1800Z-090213T2300Z/
/O.EXA.KTAE.FW.W.0025.000000T0000Z-090212T2300Z/
TAYLOR-LAFAYETTE-
324 PM EST THU FEB 12 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ034-130000-
/O.NEW.KTAE.FW.W.0026.090213T1800Z-090213T2300Z/
DIXIE-
324 PM EST THU FEB 12 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007>015-026-122300-
/O.CON.KTAE.FW.W.0025.000000T0000Z-090212T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-LIBERTY-
324 PM EST THU FEB 12 2009 /224 PM CST THU FEB 12 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS82 KTAE 130034
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
734 PM EST THU FEB 12 2009

...RED FLAG WARNING HAS EXPIRED THIS THURSDAY EVENING THE EASTERN
FLORIDA PANHANDLE AND BIG BEND...

...RED FLAG WARNING CONTINUES IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ FRIDAY AFTERNOON FOR THE FLORIDA BIG BEND DUE
TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...ALTHOUGH RELATIVE HUMIDITIES AND RAIN CHANCES WILL
BE ON THE RISE THROUGH THE DAY FRIDAY...RED FLAG CONDITIONS ARE
EXPECTED ACROSS THE BIG BEND DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY. DISPERSIONS WILL REMAIN BELOW CRITICAL LEVELS
DURING THIS TIME. RED FLAG CONDITIONS ARE NOT EXPECTED OVER THE
WEEKEND AS A FRONTAL BOUNDARY APPROACHES AND MOVES OVER THE AREA.
THE NEXT BEST CHANCE FOR FIRE WEATHER WILL BE ON MONDAY IN THE
WAKE OF THE FRONT.

FLZ016>019-027>029-034-130730-
/O.CON.KTAE.FW.W.0026.090213T1800Z-090213T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
734 PM EST THU FEB 12 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BARRY
000 
WWUS82 KTAE 131009
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 AM EST FRI FEB 13 2009

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
6 PM EST /5 PM CST/ THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG
BEND AND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DUE TO 
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 
35 PERCENT...

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON FOR PORTIONS OF SOUTH CENTRAL GEORGIA DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW
25 PERCENT...

.DISCUSSION...HIGH PRESSURE CENTERED OVER THE EASTERN PORTION
OF THE FORECAST AREA WILL RESULT IN ANOTHER AFTERNOON OF LOW
RELATIVE HUMIDITY ACROSS PORTIONS OF SOUTH CENTRAL GEORGIA AND
NORTHERN FLORIDA. AREAS OF RAIN AND EMBEDDED THUNDERSTORMS WILL
THEN OVERSPREAD THE REGION THIS EVENING AS A WARM FRONT LIFTS
NORTH OUT OF THE GULF OF MEXICO. A MOIST AND WET PATTERN WILL
THEN CONTINUE THROUGH MUCH OF THE UPCOMING WEEKEND KEEPING
RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS. A DRIER
AIRMASS IS THEN ANTICIPATED TO MOVE BACK INTO THE REGION DURING
THE EARLY PART OF NEXT WEEK WITH RELATIVE HUMIDITY VALUES
APPROACHING CRITICAL LEVELS ONCE AGAIN.

FLZ011-013-026-132300-
/O.EXB.KTAE.FW.W.0026.090213T1700Z-090213T2300Z/
JACKSON-CALHOUN-LIBERTY-
509 AM EST FRI FEB 13 2009 /409 AM CST FRI FEB 13 2009/

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
6 PM EST /5 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
6 PM EST /5 PM CST/ THIS AFTERNOON DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT.

RELATIVE HUMIDITY VALUES ARE FORECAST TO BOTTOM OUT BETWEEN
25 AND 30 PERCENT FOR A SHORT TIME DURING THE MIDDLE AFTERNOON
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ124>131-145>148-158>161-132200-
/O.EXB.KTAE.FW.W.0026.090213T1800Z-090213T2200Z/
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-
COLQUITT-COOK-BERRIEN-THOMAS-BROOKS-LOWNDES-LANIER-
509 AM EST FRI FEB 13 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT
OR BELOW 25 PERCENT.

RELATIVE HUMIDITY VALUES ARE FORECAST TO BOTTOM OUT BETWEEN
20 AND 25 PERCENT FOR A SHORT TIME DURING THE MIDDLE AFTERNOON
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ016>019-027>029-034-132300-
/O.EXT.KTAE.FW.W.0026.090213T1700Z-090213T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
509 AM EST FRI FEB 13 2009

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 PM
EST THIS AFTERNOON DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT.

RELATIVE HUMIDITY VALUES ARE FORECAST TO BOTTOM OUT BETWEEN
22 AND 27 PERCENT FOR A SHORT TIME DURING THE MIDDLE AFTERNOON
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF
LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
000 
WWUS82 KTAE 131928
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM EST FRI FEB 13 2009

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
6 PM EST /5 PM CST/ THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG
BEND AND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON
FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT...

.DISCUSSION...UNSETTLED WEATHER CONDITIONS BEGINNING THIS EVENING
WILL CONTINUE THROUGH THE WEEKEND AS A FRONTAL BOUNDARY PUSHES
THROUGH THE AREA. THE NEXT BEST CHANCE FOR RED FLAG CONDITIONS
WILL BE ON MONDAY AND TUESDAY AFTERNOON IN THE WAKE OF THE COLD
FRONT WHEN DRIER CONDITIONS RETURN. AT THIS TIME...IT ONLY APPEARS
THAT NORTHWEST FLORIDA COULD REACH CRITICAL LEVELS DURING THIS
TIME NEXT WEEK.

FLZ012-014-015-132300-
/O.EXA.KTAE.FW.W.0026.000000T0000Z-090213T2300Z/
BAY-GULF-FRANKLIN-
228 PM EST FRI FEB 13 2009 /128 PM CST FRI FEB 13 2009/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>123-142>144-155>157-132200-
/O.EXA.KTAE.FW.W.0026.000000T0000Z-090213T2200Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-EARLY-MILLER-BAKER-SEMINOLE-DECATUR-
GRADY-
228 PM EST FRI FEB 13 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ011-013-017>019-026>029-034-132300-
/O.CON.KTAE.FW.W.0026.000000T0000Z-090213T2300Z/
JACKSON-CALHOUN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
228 PM EST FRI FEB 13 2009 /128 PM CST FRI FEB 13 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ124>131-145>148-158>161-132200-
/O.CON.KTAE.FW.W.0026.000000T0000Z-090213T2200Z/
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-
COLQUITT-COOK-BERRIEN-THOMAS-BROOKS-LOWNDES-LANIER-
228 PM EST FRI FEB 13 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ016-132300-
/O.CON.KTAE.FW.W.0026.000000T0000Z-090213T2300Z/
GADSDEN-
228 PM EST FRI FEB 13 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 12, 1:45 PM CST, 39 minutes earlier.

Area forecast discussion, Feb 12, 1:45 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EST THU FEB 12 2009

.SYNOPSIS...
THE 19 UTC REGIONAL SURFACE ANALYSIS SHOWED A FRONT SLOWING DOWN
ACROSS CENTRAL FL AND THE CENTRAL GULF. IN FACT...VISIBLE
SATELLITE IMAGERY INDICATED THAT A WARM FRONT WAS FORMING ON THE
WESTERN END OF THE FRONT OVER THE WESTERN GULF. VAPOR IMAGERY AND
UPPER AIR DATA SHOWED FAST ZONAL PATTERN OVER THE CONUS...WITH THE
NEXT SHORT WAVE TO AFFECT OUR REGION PROPAGATING EASTWARD OVER THE
ROCKIES.

&&

.SHORT TERM...
(TONIGHT THROUGH SUNDAY) THERE IS GOOD AGREEMENT IN THE LATEST
NUMERICAL GUIDANCE IN DEVELOPING AN AREA OF RAIN OVER OUR
FORECAST AREA FRIDAY AFTERNOON AND FRIDAY NIGHT AS A WARM FRONT
MOVES NORTH INTO GA AND AL. HIGH RAIN CHANCES WILL CONTINUE
THROUGH SATURDAY AS A COLD FRONT MOVES SOUTHEAST INTO NORTH FL AND
THE NORTHERN GULF. THIS FRONT IS FORECAST TO STALL ON SUNDAY AS A
WEAK FRONTAL WAVE PROPAGATES EASTWARD ALONG IT. BECAUSE OF THE
COMPLEXITY OF THIS WEATHER PATTERN...IT IS DIFFICULT TO PINPOINT
SPECIFIC TIMES FRAMES FOR RAIN...SO WE USED A MET/GFS MOS BLEND
AND SMOOTHED OUT THIS MEAN (TEMPORALLY AND SPATIALLY)
CONSIDERABLY. THERE COULD BE ENOUGH INSTABILITY...ESPECIALLY
SATURDAY WHEN WE WILL BE IN THE WARM SECTOR...FOR THUNDERSTORMS.
SEVERE STORMS CAN NOT BE RULED OUT ON SATURDAY...BUT THE 0-6 KM
VERTICAL WIND SHEAR WILL LIKELY NOT REACH THE 50 KT LEVEL NORMALLY
SEEN IN MAJOR SEVERE WEATHER OUTBREAKS HERE THIS TIME OF YEAR. THE
LATEST SREF POST-PROCESSED SEVERE STORM GUIDANCE INDICATED THE
BEST THREAT FOR SEVERE STORMS WOULD BE SATURDAY...WITH A
PROBABILITY OF 10 PERCENT OR LESS. THAT IS TYPICAL OF A LOW-END
THREAT. THE PROBABILITY OF SEVERE STORMS FRIDAY NIGHT APPEARS LOW
DESPITE THE FACT THAT A WARM FRONT WILL BE MOVING THROUGH...AS THE
BOUNDARY LAYER APPEARS TO BE TOO DRY.

.LONG TERM...
(MONDAY THROUGH THURSDAY) GUIDANCE HAS COME INTO BETTER AGREEMENT
COMPARED TO 24 HOURS AGO...WITH THE GFS TRENDING TOWARDS THE MORE
CONSISTENT ECMWF. OVERALL...FAST ZONAL FLOW WILL CONTINUE THROUGH
MUCH OF THE EXTENDED PERIOD WITH EMBEDDED SHORT WAVES PROVIDING
SPELLS OF SHOWERS AND THUNDERSTORMS. THE TIMING AND INTENSITY OF
SYSTEMS WITHIN THIS FAST FLOW ARE HARD TO PIN DOWN WITH GUIDANCE A
BIT OF A MOVING TARGET. BY LATE TUESDAY AND WEDNESDAY...THE NEXT
SIGNIFICANT SHORT WAVE IN THE PATTERN BEGINS TO MOVE OUT OF THE
PLAINS STATES...PUSHING A COLD FRONT AND POSSIBLE LOW PRESSURE
CENTER INTO THE REGION. FOR THE FORECAST GRIDS...WILL TAPER OFF
THE POPS SUNDAY EVENING WITH DRY WEATHER FOR MONDAY AND TUESDAY.
POPS WILL ONCE AGAIN RAMP UP FOR TUESDAY NIGHT AND WEDNESDAY...BUT
WILL NOT GO TOO CRAZY GIVEN THE SIGNIFICANT UNCERTAINTY WITH THE
TIMING.

AS FOR TEMPERATURES...ZONAL FLOW WILL LEAD TO SOMETHING WE HAVENT
SEEN MUCH THIS WINTER...TEMPERATURES NEAR NORMAL.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ON FRIDAY...THE
WINDS WILL VEER AROUND TOWARD THE EAST AND REMAIN LIGHT. MID AND
UPPER-LEVEL CLOUDS WILL BEGIN TO SPREAD OVER THE AREA AHEAD OF THE
NEXT FRONT THROUGH THE DAY TOMORROW. THE BEST CHANCE OF RAIN WILL
BE TOWARD THE END OF THE TAF CYCLE OVER THE PFN AND DHN TERMINALS.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN LOW UNTIL SATURDAY...WHEN THEY WILL
INCREASE AHEAD OF A COLD FRONT.

&&

.FIRE WEATHER...
ALTHOUGH RELATIVE HUMIDITIES AND RAIN CHANCES WILL BE ON THE RISE
THROUGH THE DAY FRIDAY...RED FLAG CONDITIONS ARE EXPECTED ACROSS
THE BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY.
DISPERSIONS WILL REMAIN BELOW CRITICAL LEVELS DURING THIS TIME.
RED FLAG CONDITIONS ARE NOT EXPECTED OVER THE WEEKEND AS A FRONTAL
BOUNDARY APPROACHES KEEPING THE RAIN CHANCES UP OVER THE LOCAL
AREA. THE NEXT BEST CHANCE FOR FIRE WEATHER WILL BE ON MONDAY IN
THE WAKE OF THE FRONT.

&&

.HYDROLOGY...
WEAK COLD FRONT SWEPT RAPIDLY EAST THROUGH THE AREA LAST NIGHT
DROPPING ONLY A FEW TENTHS OF AN INCH OF RAIN.  RIVERS CREEKS AND
STREAMS HARDLY NOTICED IT.

ALL RIVERS ARE IN RECESSION OR AT BASE FLOW.

AT WOODRUFF DAM...WITH LACK OF RAINFALL THE PAST WEEK...RELEASES ARE
NOW HOVERING AROUND 11KCFS.

AT CH CORN HYDRO DAM...ROUTED WATER FROM WIDESPREAD ONE HALF TO ONE
INCH OF RAIN ON 19 JAN IN THE HEADWATERS OF THE OCHLOCKONEE RIVER
AND LITTLE RIVER CREATED INCREASED FLOWS INTO LAKE TALQUIN BETWEEN
21 JAN AND 11 FEB RANGING 200 TO 300 CFS ABOVE NORMAL RECESSION.
RELEASES AT BLOXHAM AND POOL ELEVATIONS AT LAKE TALQUIN WERE INCREASED
TO PASS THE ADDITIONAL FLOW WHILE MAINTAINING LAKE LEVEL.
RELEASES ARE CURRENTLY HOVERING AROUND 970 CFS.

NO RIVERS ARE ABOVE ACTION STAGE.

OUTLOOK...AN ACTIVE PATTERN OVER THE SOUTHEAST THE NEXT 5 DAYS IS EXPECTED
TO GENERATE WIDESPREAD 2 TO 3 INCH AMOUNTS OF RAINFALL OVER SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE.  THOUGH RIVERS ARE
CURRENTLY IN RECESSION...THERE SHOULD BE ROBUST RESPONSES ON THE
PEA...CHOCTAWHATCHEE...CHATTAHOOCHEE...APALACHICOLA...FLINT AND OCHLOCKONEE
DRAINAGES AS WELL AS SMALLER CREEKS AND STREAMS THIS WEEKEND AND
EARLY NEXT WEEK.  MANY OF THESE RESPONSES WILL LIKELY REACH
ACTION STAGE AND WILL NEED TO BE MONITORED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  40  73  54  73  57 /  10  20  70  70  40
PANAMA CITY  49  69  59  71  58 /  10  40  70  60  40
DOTHAN       43  73  56  70  52 /  10  40  70  70  30
ALBANY       39  72  54  71  51 /  10  20  70  70  20
VALDOSTA     41  74  52  73  56 /  10  10  70  70  40
CROSS CITY   43  75  55  76  58 /  10  10  50  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR
     THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 1 PM TO 6 PM EST FRIDAY FOR THE FOLLOWING
     ZONES: DIXIE...GADSDEN...JEFFERSON...LAFAYETTE...LEON...
     MADISON...TAYLOR...WAKULLA.

GM...NONE.

&&

LONG TERM...CAMP
FIRE WEATHER/AVIATION...GIBBS
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Feb 12, 4:45 AM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EST THU FEB 12 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-131100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
545 AM EST THU FEB 12 2009 /445 AM CST THU FEB 12 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND
PANHANDLE...AND ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL MOVE SOUTHEAST OF THE AREA EARLY THIS MORNING.
SURFACE HIGH PRESSURE TO THE NORTHWEST WILL MOVE EAST...WITH MUCH
DRIER AIR ENHANCING THE SPREAD OF WILDFIRES THIS AFTERNOON. THE
FRONT WILL STALL SOUTH OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE STALLED FRONT WILL BEGIN A SLOW RETREAT NORTHWARD AS A WARM
FRONT FRIDAY AND FRIDAY NIGHT. AREAS OF RAIN WITH EMBEDDED
THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF THE FRONT. ON SATURDAY
AND SATURDAY NIGHT...THE COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE
AREA...PRECEDED BY SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...SOME OF THE STORMS HAVE TO
POTENTIAL TO BE STRONG WITH GUSTY WINDS AND HAIL. RAIN WILL END ON
SUNDAY AS THE FRONT SLIPS FURTHER SOUTH. HIGH PRESSURE AND A DRIER
AIR MASS WILL THEN BUILD INTO THE SOUTHEAST ON MONDAY AND TUESDAY.
RAIN CHANCES RETURN TO THE FORECAST TUESDAY NIGHT AND WEDNESDAY AS
THE NEXT WEATHER SYSTEM AFFECTS THE GULF COAST REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:15 AM CSTRed Flag WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more14 hr

Nearby

Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.